Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 117, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 24, 2007, 2:45 PM CDT for Barry County, Stone County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2007, 2:45 PM CDT (19:45 UTC)
- Expired
- Jun 24, 2007, 9:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Barry County, MO, Stone County, MO
The radar
The Springfield radar (KSGF), 51 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 4:55 PM CDT | FLASH FLOOD | Cassville, MO | LOW WATER CROSSING NEAR TOWN UNDER WWATER AND IMPASSABLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 130 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1009 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 241946
FFWSGF
MOC009-209-250200-
/X.NEW.KSGF.FF.W.0117.070624T1945Z-070625T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
245 PM CDT SUN JUN 24 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BARRY COUNTY IN SOUTHWEST MISSOURI...
STONE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 900 PM CDT.
* AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR INDICATES THAT TWO TO THREE INCHES OF RAIN
HAS ALREADY FALLEN THIS AFTERNOON FROM JUST NORTH OF SHELL KNOB
TO NEAR CRANE.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
HURLEY AND CRANE. THIS ALSO INCLUDES THE LOW WATER CROSSING AT
HIGHWAY 39 AND FLAT CREEK.
AN ADDITIONAL ONE TO THREE INCHES OF RAINFALL WILL BE POSSIBLE OVER
EASTERN BARRY AND STONE COUNTIES THROUGH 4 PM.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3692 9388 3691 9364 3693 9361 3698 9361
3698 9336 3663 9334 3663 9348 3662 9349
3662 9388
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 12:50 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 24, 12:50 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1250 PM CDT SUN JUN 24 2007 UPDATED AVIATION DISCUSSION .UPDATE... MAIN FORECAST CONCERN FOR THE REST OF TODAY WILL BE PLACEMENT AND STRENGTH OF CONVECTION. TWO UPPER LEVEL FEATURES OF NOTE WILL HAVE AT LEAST SOME INFLUENCE ON THE OZARKS. A WEAK WAVE OVER NORTHEAST KANSAS THIS MORNING WILL SLOWLY DRIFT SOUTHWEST ACROSS EASTERN KANSAS. A STRONGER WAVE OVER CENTRAL ILLINOIS THIS MORNING WILL DROP INTO SOUTHERN ILLINOIS BY THIS EVENING. NEAR THE SURFACE...A WEAK BOUNDARY CURRENTLY EXTENDS FROM NEAR ROLLA TO PITTSBURG KANSAS. THE LATEST RUC AND NAM GUIDANCE INDICATE THAT LOW LEVEL CONVERGENCE WILL INCREASE ALONG THIS FEATURE THIS AFTERNOON. THINKING RIGHT NOW IS BEST CONVERGENCE WILL EXTEND FROM NEAR WINONA TO AROUND NEVADA BY LATER THIS AFTERNOON. A RATHER PRONOUNCED BUT FUZZY CUMULUS FIELD HAS DEVELOPED THIS MORNING OVER ALL BUT FAR SOUTHWEST MISSOURI. THINK MOST OF THE STORMS WILL HOLD OFF UNTIL THE AFTERNOON HOURS...SO HAVE DROPPED MORNING POPS BACK INTO THE SLIGHT CHANCE CATEGORY. LITTLE IF ANY CAP IS EXPECTED LATER THIS AFTERNOON AS TEMPERATURES CLIMB INTO THE MIDDLE AND UPPER 80S. BEST UPPER LEVEL SUPPORT FOR AFTERNOON CONVECTION WILL BE WITH THE AFOREMENTIONED WAVES...ESPECIALLY OVER THE SOUTHEASTERN ZONES. KEPT LIKELY POPS GOING HERE...WITH CHANCE POPS ELSEWHERE. THERE IS SOME CONCERN FOR A SEVERE WIND THREAT WITH THESE STORMS. MORNING AND FORECAST SOUNDINGS INDICATE A THETA E DIFFERENTIAL OF NEAR 30 DEGREES BETWEEN THE SURFACE AND AROUND 10 KFT. IN A PULSE TYPE STORM ENVIRONMENT...THIS MAY FAVOR A COUPLE OF HYBRID OR WET MICROBURSTS. WILL CONTINUE TO CONTEMPLATE THIS AS NEW DATA ARRIVES AND MAY MAKE AN UPDATE TO THE HAZARDOUS WEATHER OUTLOOK. STORM MOTIONS ARE ALSO CONCERNING AS THEY WILL BE RATHER SLOW IN A SOUTHEASTERLY DIRECTION. THIS MAY SPELL TROUBLE WITH POTENTIAL TRAINING ALONG THE NORTHWEST TO SOUTHEAST ORIENTATED LOW LEVEL BOUNDARY. ONLY OTHER CHANGES MADE TO GOING FORECAST WERE TO SLIGHTLY RAISE EXPECTED AFTERNOON HIGHS AS MANY AREAS GOT A GOOD JUMP WITH THE MOSTLY CLEAR SKIES THIS MORNING. HOURLY GRIDS HAVE ALSO BEEN ADJUSTED ACCORDINGLY. UPDATED ZONES AND DIGITAL PRODUCTS ALREADY SENT. SCHAUMANN && .PREV DISCUSSION.../ISSUED 655 AM CDT SUN JUN 24 2007/ SYNOPSIS... EARLIER CONVECTION ACROSS THE OZARKS HAD DISSIPATED PRIOR TO MIDNIGHT ALONG A WEAK CONVERGENCE ZONE ACROSS SOUTHERN MISSOURI. MAIN ACTIVITY WAS ACROSS NORTHERN ARKANSAS WHERE BETTER CONVERGENCE ALONG THE BOSTON MOUNTAINS OCCURRED. WATER VAPOR IMAGERY IS STILL SHOWING A VERY CHAOTIC UPPER PATTERN WITH TWO FAIRLY WEAK SHEAR ZONES ACROSS CENTRAL ILLINOIS AND ANOTHER ACROSS SOUTHERN IOWA. DISCUSSION... AM LEANING TOWARD A WETTER SCENARIO FOR THE EASTERN OZARKS WHERE THE WEAK SHEAR ZONES IN CENTRAL ILLINOIS AND ANOTHER ACROSS SOUTHERN IOWA WILL LEAD TO MORE LARGE SCALE MOTION IN THE SHORT TERM. IN ADDITION...WEAK CONVERGENCE ABOVE THE SURFACE THAT WAS ALONG THE I-44 CORRIDOR...WILL LIKELY BE ANOTHER PLAYER IN THE OVERALL GENERATION OF THUNDERSTORMS LATE THIS MORNING AND AFTERNOON. INITIATION WILL LIKELY BE ASSOCIATED WITH THE CONVECTIVE TEMPERATURE WHICH HAS BEEN IN THE LOWER TO MIDDLE 80S LATELY. LATEST FORECAST MODELS CONTINUE TO SHOW THIS WEAK SHEAR ZONE MEANDERING ACROSS MISSOURI THROUGH TUESDAY BEFORE LIFTING NORTHWARD AND DISSIPATING AS A STRONGER STORM SYSTEM BEGINS TO ORGANIZE ACROSS THE NORTHERN PLAINS. THEREFORE...MID TO LATE AFTERNOON THUNDERSTORMS DEVELOPMENT WILL CONTINUE WITH NO OVERALL ORGANIZATION THROUGH WEDNESDAY. CURRENT FORECAST HAS THIS HANDLED QUITE WELL SO DONT EXPECT ANY CHANGES OTHER THAN A FEW MINOR ADJUSTMENTS IN TEMPERATURES. 92/85H TEMPERATURES CONTINUE TO PLACE THE HIGHEST TEMPERATURES ACROSS THEN PLAINS WITH NO OVERALL DEVIATION FROM CURRENT FORECAST. THEREFORE...MID TO UPPER 80S...WITH A FEW LOWER 90S WILL BE COMMON THROUGH WEDNESDAY. GFS CONTINUES TO SHOW A WEAK COLD FRONT SLOWLY MOVING SOUTHWARD ACROSS THE MID SECTION OF THE NATION BY THE LATTER PART OF NEXT WEEK. STRONG RIDGING ACROSS THE ROCKIES WILL LIKELY CAUSE NORTHWEST FLOW ALOFT TO DEVELOP ACROSS OUR REGION. THEREFORE...TEMPERATURES WILL LIKELY CONTINUE TO BE SEASONABLE WITH READINGS IN THE MID TO UPPER 80S. THE HOTTEST TEMPERATURES WILL BE IN AREAS OF SOUTH CENTRAL MISSOURI WHERE THE VEGETATION HAS BEEN DRIER...AND WEST CENTRAL MISSOURI WHERE THICKNESS VALUES WILL BE HIGHER. JLT && .AVIATION... FOR THE 18Z TAF CYCLE...SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP THIS AFTERNOON OVER SOUTHWEST MISSOURI. WENT WITH VCTS AT BOTH TAF LOCATIONS GIVEN SOMEWHAT LIMITED COVERAGE OF STORMS. HOWEVER...MVFR CEILINGS AND VISIBILITIES CAN BE EXPECTED AROUND STORMS. THE STORMS WILL QUICKLY DIMINISH THIS EVENING WITH VFR CONDITIONS THEN PREVAILING THROUGH MONDAY MORNING. PREVAILING WINDS WILL REMAIN LIGHT OUT OF THE SOUTH TO SOUTHWEST. SCHAUMANN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 24, 1:00 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SUN JUN 24 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE LOCALIZED DAMAGING WIND GUSTS OF OVER 60 MPH...LOCALLY HEAVY RAIN AND FLOODING...AND SMALL HAIL. ALL THUNDERSTORMS CAN PRODUCE DANGEROUS LIGHTNING. AREAS AFFECTED AND TIMING: THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP THIS AFTERNOON. WHILE THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA...THE MOST FAVORED LOCATIONS WILL BE FROM SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI INTO THE MID MISSOURI AND SOUTH CENTRAL MISSOURI AREAS WHERE LOW LEVEL CONVERGENCE IS PRESENT NEAR SURFACE BOUNDARIES. DISCUSSION: A MODERATELY UNSTABLE ATMOSPHERE WILL INTERACT WITH A WEAK SURFACE BOUNDARY OVER CENTRAL MISSOURI AND ANY LEFT OVER OUTFLOW BOUNDARIES TO PRODUCE SCATTERED THUNDERSTORMS ONCE AGAIN TODAY. AS WITH THE PAST FEW DAYS...A FEW STORMS OR SMALL STORM CLUSTERS WILL PRODUCE LOCALIZED STRONG OR DAMAGING WIND GUSTS AND HEAVY RAINFALL. DRYER AIR IN THE MID LEVELS OF THE ATMOSPHERE WILL ENHANCE DOWNBURST WIND POTENTIAL WITH STRONGER STORMS TODAY. THE ACTIVITY WILL LIKELY PEAK FROM THE MID AFTERNOON INTO THE EARLY EVENING HOURS BEFORE GRADUALLY WEAKENING WITH THE LOSS OF DAYTIME HEATING. WITH WEAK WINDS ALOFT...INDIVIDUAL THUNDERSTORMS WILL BE SLOW MOVING. THIS WILL LEAD TO LOCALIZED HEAVY RAINFALL AND FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON A DAILY BASIS THROUGH SATURDAY. STORM COVERAGE WILL BE ENHANCED THURSDAY THROUGH SATURDAY AS A COLD FRONT MOVES THROUGH THE REGION AND STALLS JUST SOUTH OF THE OUTLOOK AREA. DISTURBANCES MAY INTERACT WITH A VERY MOIST AIR MASS TO PRODUCE PERIODS OF HEAVY RAIN PRODUCING THUNDERSTORMS OVER PORTIONS OF THE OUTLOOK AREA NORTH OF THE FRONT LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... BECAUSE OF THE ISOLATED NATURE OF THE STRONGER STORMS...SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH TONIGHT. HOWEVER...EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO MONITOR LOCAL CONDITIONS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Local storm report, Jun 24, 11:21 AM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1121 AM CDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST 4 ENE NIANGUA 37.41N 92.77W
06/23/2007 E50 MPH WEBSTER MO LAW ENFORCEMENT
&&
BARJENBRUCHSpecial weather statement, Jun 24, 2:10 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 210 PM CDT SUN JUN 24 2007 MOZ095-242015- CHRISTIAN MO- 210 PM CDT SUN JUN 24 2007 ...SIGNIFICANT WEATHER ALERT FOR CHRISTIAN COUNTY UNTIL 315 PM CDT... AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MARIONVILLE TO CLEVER TO 6 MILES SOUTHWEST OF HIGHLANDVILLE...OR ALONG A LINE EXTENDING FROM 6 MILES EAST OF AURORA TO 10 MILES WEST OF HIGHLANDVILLE TO 6 MILES SOUTHWEST OF HIGHLANDVILLE...MOVING NORTHEAST AT 5 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. WINDS WITH THESE THUNDERSTORMS WILL OCCUR WELL AHEAD OF ANY RAINFALL. SCHAUMANN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:49 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 33 min |
| Jun 24, 1:30 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 60 min |
| Jun 24, 3:42 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 63 min |
| Jun 24, 4:05 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 55 min |
| Jun 24, 4:36 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 37 min |
| Jun 24, 5:12 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 63 min |
| Jun 24, 5:22 PM CDT | Flash Flood Warning | SGF | Barton | 6 hr |
| Jun 24, 5:47 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 58 min |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.